MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cannula, obturators, seals, and related accessories have applications in endoscopic surgery to establish a port of entry for intuitive surgical da vinci endowrist and single-site instruments, endoscopes, or compatible accessories.They are intended to be used only in a medical facility, by trained medical professionals, in accordance with the user manual for the da vinci system.The reducer has not been returned for evaluation.Therefore, failure analysis of the product related to the complaint cannot be performed.A site history complaint review was performed and no related complaints were found for the product.Verification of the product and event details via system logs cannot be performed at this time because there is insufficient product and/or event date information.No image or video clip of the reported event was submitted for review.Based on the information available, this complaint is being reported based on the following conclusion: during a surgical procedure the reducer broke and the pieces fell inside the patient.Although there was no patient injury as a result of the issue, if this failure were to recur, it could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a gastroplasty the customer had the reducer break into two pieces inside the patient.The two pieces were retrieved.The procedure was completed with a backup reducer with no patient harm.Intuitive surgical inc.(isi) followed up with the customer to request additional information, but the customer confirmed that there were no further details available related to the event.In addition, no patient-related information was available.
 
Additional Manufacturer Narrative
Additional information can be found in the following fields: d9, g3, g6, h2, h3, h6, and h10.Device evaluation information can be found in the following fields: h6 and h10.D11 - intuitive surgical, inc.(isi) received the reducer related to this complaint and evaluation was performed.Failure analysis confirmed that the blue seal inside the reducer was found to be broken.A piece approximately 0.052" x 0.128" was broken off and was not returned.The root cause of the breakage was attributed to mishandling/misuse.No other damage was found.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a product problem, as previously reported.Corrected information can be found the following field: b1, b2, and h1: b1 updated from "product problem" to "adverse event and product problem".B2 updated to "required intervention".H1 updated from "malfunction" to "serious injury".

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
david wang
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key11543182
Report Number2955842-2021-10294
Device Sequence Number14580517
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)L10201001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-11
Device Catalogue Number470381
Device Lot NumberL10201001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer03/26/2021
02/22/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/21/2021
05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown